Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 57, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 24, 2000, 6:45 AM EDT for Greene County, Pennsylvania; Marshall County, West Virginia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2000, 6:45 AM EDT (10:45 UTC)
- Expired
- May 24, 2000, 7:50 AM EDT
- In force
- 65 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Greene County, PA, Marshall County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
052 WUUS51 KPBZ 241046 SVRPIT PAC059-WVC051-241145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 645 AM EDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN PENNSYLVANIA MARSHALL COUNTY IN WEST VIRGINIA * UNTIL 750 AM EDT * AT 645 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF CAMERON...OR ABOUT 12 MILES SOUTHEAST OF MOUNDSVILLE...MOVING SOUTHEAST AT 30 MPH. <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:01 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 24, 3:01 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 301 AM EDT WED MAY 24 2000 MOST OF THE SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF THE CWA. A LINE HAS MOVED INTO WESTERN NY...HOWEVER THIS SHOULD REMAIN NORTH OF THE PITTSBURGH CWA. WITH ALL THE LOW LEVEL MOISTURE FROM THIS AFTERNOONS RAINS THERE WILL BE SOME PATCHY FOG THIS MORNING. THE MODELS ARE NOT GIVING THE AREA MUCH PRECIP TODAY AND THE DYNAMICS ARE WEAK...HOWEVER I AM KEEPING A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DRIER AIR MOVES IN FOR A DAY OR SO ON THURSDAY. TEMPS DO NOT LOOK TOO BAD. WE SHOULD GET SOME WARM AIR ADVECTION TODAY AS WELL AS AFTERNOON SUNSHINE. THE ACTUAL HIGH TEMP MAY BE DEPENDENT ON WHERE CONVECTION OCCURS. CAT FCSTID = 66 PIT 77 55 70 48 / 30 40 5 5 MGW 80 57 72 50 / 30 40 5 5 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, May 24, 4:52 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 452 AM EDT WED MAY 24 2000 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-241400- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON OH-JEFFERSON PA-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 452 AM EDT WED MAY 24 2000 ...A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR WEST VIRGINIA MOUNTAINS AND GARRETT COUNTY MARYLAND... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FOR PRESTON AND TUCKER COUNTIES IN WEST VIRGINIA AND GARRETT COUNTY IN MARYLAND. THUNDERSTORMS WITH GUSTY WINDS AND LARGE HAIL MAY DEVELOP THIS AFTERNOON. AT THIS TIME THE REST OF THE AREA IS EXPECTED TO SEE SCATTERED SHOWERS AND THUNDERSTORMS TODAY...HOWEVER THESE STORMS SHOULD NOT DISPLAY ANY SEVERE CHARACTERISTICS. SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON SO STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR UPDATES ON THIS WEATHER SITUATION AS CONDITIONS MAY CHANGE QUICKLY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:00 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 60 min |
| May 23, 8:57 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 43 min |
| May 24, 3:53 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 57 min |
| May 24, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion | 65 min |
| May 24, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 47 min |
| May 24, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 48 min |
| May 24, 5:06 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 44 min |
| May 24, 5:55 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 65 min |
| May 24, 5:57 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 63 min |
| May 24, 7:02 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.